Alert archive / Colorado / High Wind Watches in 2026

High Wind Watch 2, NWS Denver/Boulder, CO

February 15, 20268 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Feb 15, 2026, 11:41 AM MST for 8 counties in Colorado. It took effect at Feb 17, 2026, 10:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 15, 2026, 11:41 AM MST (18:41 UTC)
In effect from
Feb 17, 2026, 10:00 AM MST
Expired
Feb 16, 2026, 12:22 PM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 61 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.7 hours before the alert went out and 417 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2026-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2026-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

697 
WWUS75 KBOU 151841
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
1141 AM MST Sun Feb 15 2026

COZ046-047-049-160700-
/O.NEW.KBOU.HW.A.0002.260217T1700Z-260218T0000Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-Southeast Elbert County Below 6000 Feet/South Lincoln
County-Washington County-
Including the cities of Karval, Punkin Center, Cope, Matheson, Hugo,
Limon, Otis, Agate, Akron, Kutch, Last Chance, and Forder
1141 AM MST Sun Feb 15 2026

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

* WHAT...Southwest to West winds 35 to 45 mph with gusts up to 65 mph
  possible.

* WHERE...Washington County, Lincoln County, and eastern portions of
  Elbert County.

* WHEN...From Tuesday morning through Tuesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel could be difficult, especially
  for high profile vehicles. Strong winds will likely lead to rapid
  fire growth of any new fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

AP
2 follow-up statements
070 
WWUS75 KBOU 160610
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
1110 PM MST Sun Feb 15 2026

COZ042-044-045-048-162300-
/O.EXA.KBOU.HW.A.0002.260217T1700Z-260218T0000Z/
Northeast Weld County-Morgan County-Central and East Adams and
Arapahoe Counties-Logan County-
Including the cities of Byers, Grover, Merino, Pawnee Buttes, Crook,
Briggsdale, Goodrich, Leader, Peetz, Stoneham, Brush, Raymer, Fort
Morgan, Wiggins, Bennett, Deer Trail, and Sterling
1110 PM MST Sun Feb 15 2026

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...Briggsdale, Fort Morgan, Byers, and Sterling.

* WHEN...From Tuesday morning through Tuesday afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and a few
  power outages may result. Strong winds will likely lead to rapid
  fire growth of any new fire. Blowing dust may reduce visibility to
  less than a quarter mile in places.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Fasten loose objects or shelter objects in a safe location prior to
the onset of winds.

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Avoid outdoor burning or any activity that may cause sparks. The
strong winds will likely fuel rapid fire growth.

&&

$$

COZ046-047-049-162300-
/O.CON.KBOU.HW.A.0002.260217T1700Z-260218T0000Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-Southeast Elbert County Below 6000 Feet/South Lincoln
County-Washington County-
Including the cities of Cope, Otis, Karval, Agate, Matheson, Limon,
Kutch, Last Chance, Akron, Hugo, Forder, and Punkin Center
1110 PM MST Sun Feb 15 2026

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...Limon, Southern Lincoln County, and Akron.

* WHEN...From Tuesday morning through Tuesday afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and a few
  power outages may result. Strong winds will likely lead to rapid
  fire growth of any new fire. Blowing dust will reduce visibility to
  less than a quarter mile in places.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Fasten loose objects or shelter objects in a safe location prior to
the onset of winds.

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Avoid outdoor burning or any activity that may cause sparks. The
strong winds will likely fuel rapid fire growth.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

Meier
303 
WWUS75 KBOU 161922
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
1222 PM MST Mon Feb 16 2026

COZ042-044>049-170700-
/O.UPG.KBOU.HW.A.0002.260217T1700Z-260218T0000Z/
/O.NEW.KBOU.HW.W.0002.260217T1600Z-260218T0000Z/
Northeast Weld County-Morgan County-Central and East Adams and
Arapahoe Counties-North and Northeast Elbert County Below
6000 Feet/North Lincoln County-Southeast Elbert County Below
6000 Feet/South Lincoln County-Logan County-Washington County-
Including the cities of Leader, Sterling, Agate, Pawnee Buttes,
Forder, Grover, Karval, Limon, Last Chance, Fort Morgan, Deer Trail,
Punkin Center, Akron, Goodrich, Merino, Crook, Peetz, Kutch,
Briggsdale, Bennett, Stoneham, Matheson, Otis, Wiggins, Byers, Hugo,
Raymer, Cope, and Brush
1222 PM MST Mon Feb 16 2026

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...Much of the eastern plains including, Briggsdale, Fort
  Morgan, Byers, Limon, Southern Lincoln County, Sterling, and Akron.

* WHEN...From 9 AM to 5 PM MST Tuesday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles. Strong winds will likely lead to rapid
  fire growth of any new fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around
or damaged by the wind.

Avoid outdoor burning or any activity that may cause sparks. The
strong winds will likely fuel rapid fire growth.

&&

$$

COZ038-043-050-051-170700-
/O.NEW.KBOU.HW.W.0002.260217T1600Z-260218T0000Z/
Larimer County Below 6000 Feet/Northwest Weld County-Central and
South Weld County-Sedgwick County-Phillips County-
Including the cities of Fort Lupton, Haxtun, Roggen, Hereford,
Sedgwick, Nunn, Loveland, Fort Collins, Ovid, Eaton, Holyoke,
Amherst, Greeley, and Julesburg
1222 PM MST Mon Feb 16 2026

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...Sedgwick and Phillips counties and the northern portion of
  the I-25 corridor.

* WHEN...From 9 AM to 5 PM MST Tuesday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles. Strong winds will likely lead to rapid
  fire growth of any new fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around
or damaged by the wind.

Avoid outdoor burning or any activity that may cause sparks. The
strong winds will likely fuel rapid fire growth.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

AP

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Feb 15, 10:38 AM MST, 1 hour 3 minutes earlier. Its key messages:

  • Critical fire weather conditions today for portions of the eastern plains. Elevated to critical fire weather conditions are likely again on Monday for much of the eastern plains and southern I-25 corridor.
  • Very windy with critical to extremely critical fire weather conditions possible Tuesday for the lower foothills eastward across all of the eastern Colorado plains.
  • Additional fire weather concerns for elevated to critical fire weather conditions Wednesday and Thursday.
  • Snow returns to the mountains early Tuesday. Snow and blowing snow will likely lead to travel impacts across most of the higher elevations beginning Tuesday. Additional mountain snow possible Wednesday and Friday.
Area forecast discussion, Feb 15, 10:38 AM MST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1038 AM MST Sun Feb 15 2026

.KEY MESSAGES...

- Critical fire weather conditions today for portions of the
  eastern plains. Elevated to critical fire weather conditions are
  likely again on Monday for much of the eastern plains and
  southern I-25 corridor.

- Very windy with critical to extremely critical fire weather
  conditions possible Tuesday for the lower foothills eastward
  across all of the eastern Colorado plains.

- Additional fire weather concerns for elevated to critical fire
  weather conditions Wednesday and Thursday.

- Snow returns to the mountains early Tuesday. Snow and blowing
  snow will likely lead to travel impacts across most of the
  higher elevations beginning Tuesday. Additional mountain snow
  possible Wednesday and Friday.

&&

.DISCUSSION /Through Saturday/...
Issued at 1143 PM MST Sat Feb 14 2026

Near record high temperatures are forecast for Sunday as a ridge
axis sits over the region. Mid-level (700mb) temperatures are
expected to warm to about +3 to +5C this afternoon, with enough of
a westerly downslope component to the flow aloft to push
temperatures into the mid to upper 60s. With most of the CWA right
on the northern extent of the thermal ridge, the warmer
temperatures will likely end up south of I-76 with temperatures
closer to the low/mid 60s for Fort Collins and Greeley. Some
elevated to critical fire weather conditions appear likely across
the plains, but will be somewhat localized to where gustier
southwesterly winds are able to develop.

We'll gradually start to see more influence from a trough over
the Pacific coast by Monday, as southwesterly flow aloft begins to
develop and strengthen. Once again warm mid-level temperatures
will lead well above normal temperatures, with upper 60s to
perhaps low 70s possible across the plains. The combination of
warm and dry conditions will lead to some fire weather concerns
yet again, but winds look to be considerably weaker across most of
the I-25 corridor during the afternoon hours. We did consider
trimming the areal extent of Monday's fire weather watch, but left
it as is. See the Fire Wx section of the AFD for additional
details on all of our current highlights.

The first shortwave associated with the broader western US trough
ejects into Colorado by Tuesday. While moisture depths aren't
particularly impressive across the mountains, well-aligned west-
southwesterly flow combined with steepening sfc-400mb lapse rates
should lead to a gradual increase in snow showers across the
mountains during the day. Periods of moderate to heavy snow will
be possible Tuesday into Tuesday night, especially with support
(albeit brief) from increasing PVA/QG ascent and our favorable,
left exit quadrant of a 150kt jet streak. Across the plains, fire
weather will be the main concern for Tuesday... though model
trends have slowly started to back away from the higher end
scenarios shown over the last couple of days. While the overall
synoptic trends are subtle, it is at least worth discussing.
First, the timing of the shortwave and the subsequent cold air
advection/bora remains up in the air... with a subsident regime
(which would favor better mixing/gusty winds) potentially holding
off until late in the afternoon or evening. On a similar note,
some guidance is rather bullish developing at least scattered
showers across the foothills/I-25 corridor Tuesday AM, again
likely aided by the favorable jet position at the time. Most of
the 00z deterministic guidance has backed off quite a bit with
maximum wind gusts Tuesday afternoon as a response, and it will be
worth monitoring if that trend continues.

As we get to mid-week and beyond, the forecast pattern remains
relatively consistent over the mountains but considerably less
certain across the plains. At least two additional shortwaves are
expected to race across the CWA on Wednesday/Wednesday night and
again Friday into Friday night, leading to additional rounds of
light to moderate mountain snow. We'll likely need some winter
highlights through most of the week for most of the mountain
zones, but it's still a little early to try to sort out the best
way to handle the multiple periods of snow/blowing snow. Across
the plains, the main question will be where the main surface
baroclinic zone and subsequent lee cyclogenesis sets up. The
general consensus across guidance is that each shortwave will
shove that zone further south - meaning that the surface low may
develop right over our CWA on Wednesday and closer to southeast
Colorado by Friday/Saturday. Gusty winds and elevated/critical
fire weather conditions are likely to the south wherever the low
develops, though again we appear to be trending towards the
cooler/wetter(?) side of this regime as we get through the week.
A couple models are actually pretty close to producing some snow
across the lower elevations towards the end of the week, which
would be a welcome pattern change (at least in this forecaster's
opinion).

&&

.AVIATION /18Z TAFS through 18Z Monday/...
Issued at 1033 AM MST Sun Feb 15 2026

Today...VFR. We hold onto the southerly winds a tad longer before
a more northwest push occurs closer to 21Z at all the terminals.
There will likely be a period, maybe an hour, where the winds go
light and variable during the transition. Winds then continue to
turn more northeast during the evening pushes over the TRACON
airspace. High confidence.

Tonight/Monday...VFR. Light and variable leading to drainage winds
tonight into mid-Monday morning is expected. Some guidance is
hinting at a possible DCVZ, albeit weak, developing late morning.
We introduce a stronger west of south wind for the afternoon
hours, 19-20Z, based on the DCVZ placement. Medium to high
confidence.

&&

.FIRE WEATHER...
Issued at 1143 PM MST Sat Feb 14 2026

An extended period of elevated to critical fire weather conditions
remains likely through at least Tuesday. Sunday will feature some
elevated to critical conditions, mainly along a narrow corridor
from roughly Limon to Akron to Julesburg during the afternoon
hours.

Monday's fire weather forecast remains rather difficult. While
confidence in the well above normal temperatures and low humidity
is high, the wind forecast remains challenging during the daytime
hours. As a general rule, southwesterly flow aloft often shelters
most of the urban corridor and some of the adjacent plains
(typically along/north of I-76), while some of the exposed
portions of the southern Foothills can tap into the flow aloft.
Unsurprisingly, our initial look at the overnight CAMs would
support that pattern... with most of the Denver metro and
foothills below ~7000ft remaining sheltered through most of the
day. While we did not make any changes to the existing Fire
Weather Watch, I suspect that we'll eventually need to trim the
extent of that as we get closer to Monday. We would favor the
Palmer Divide, eastern Adams/Arapahoe and most of
Lincoln/Washington counties as the most likely spot for critical
fire weather conditions Monday afternoon.

Tuesday remains the most likely day for widespread critical fire
weather conditions as more widespread wind develops across the
lower elevations. Again, the main questions in this period are (1)
how much moisture spills over into the foothills/I-25 corridor,
and (2) just how strong are the winds going to get during the
afternoon? If the last couple model cycles are to be believed, our
forecast is a bit drier/windier than a multi-model consensus (see
the main discussion section for what's changed), but nonetheless
virtually every model would support fairly widespread critical
conditions across the lower elevations, especially east of I-25
where better overlap of the gusty winds/low RH is forecast.

Elevated to critical fire weather conditions may also be possible
Wednesday or Thursday, though again recent trends would support a
quicker transition to a cooler/unsettled pattern across the
foothills and plains in this period. We'll continue to monitor
forecast trends but at this time no additional fire weather
highlights are planned beyond Tuesday.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday morning through Tuesday evening
for COZ215-216-238>251.

Fire Weather Watch from Monday morning through Monday afternoon
for COZ216-240-241-244>247-249.

Red Flag Warning until 5 PM MST this afternoon for COZ246-
249>251.

&&

DISCUSSION...Hiris
AVIATION...Heavener
FIRE WEATHER...Hiris
Hazardous weather outlook, Feb 15, 4:08 AM MST, 7 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
408 AM MST Sun Feb 15 2026

COZ030>051-161115-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
408 AM MST Sun Feb 15 2026

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Warm and dry conditions will prevail today leading to elevated
fire weather conditions. Over the eastern plains, east of a Limon
to Akron to Julesburg line, southwest winds gusting to around 30
mph will lead to Red Flag conditions.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Elevated to locally critical fire weather conditions are expected
for Monday. The stronger winds on Monday are expected to be
over/near the Palmer Divide and eastward across the plains south of
I-70. Widespread critical fire weather conditions are still on track
for Tuesday afternoon due to very windy conditions with wind gusts
of 50 to 60 mph possible. Wednesday could be another critical
fire weather day with the best chance being over the plains along
and south of I-70.

For the mountains, a few rounds of light to moderate snow are
expected. This first being Tuesday and a second one Wednesday. A
break in snow is expected Thursday before another round of snow
moves in for Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 11:26 AM MSTRed Flag WarningBOUAdams, Arapahoe, Clear Creek, Douglas, Elbert, Gilpin and 4 more31 hr
Feb 15, 12:24 PM MSTWinter Storm WarningBOUGrand, Jackson4 days
Feb 15, 12:24 PM MSTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more4 days

Nearby

High Wind Watches in Colorado, 2026Every high wind watch in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.